Table of Content

Open AccessOpen Access


Approximation of the grad div Operator in Nonconvex Domains

D. Boffi1, C. Chinosi2, L. Gastaldi3

Dipartimento di Matematica “F. Casorati”, Università di Pavia, Italy and Department of Mathematics, Pennsylvania State University, USA
Dipartimento di Scienze e Tecnologie Avanzate, Università del Piemonte Orientale, Alessandria, Italy
Dipartimento di Matematica, Università di Brescia, Italy

Computer Modeling in Engineering & Sciences 2000, 1(2), 31-44.


In this paper we are dealing with the approximation of the grad-div operator in nonconvex polygonal domains. A penalization strategy is considered in order to obtain a formulation of the original eigenproblem which is associated with an elliptic operator. However the presence of singular eigensolutions, in the case of nonconvex domains, is the origin of major troubles in the numerical approximation of the problem. A mixed-type approximation, based on a projection procedure, is introduced and analyzed from the theoretical and numerical point of view. Several numerical experiments confirm that in presence of singularities the projection is needed in order to reproduce the features of the continuous problem.

Cite This Article

Boffi, D., Chinosi, C., Gastaldi, L. (2000). Approximation of the grad div Operator in Nonconvex Domains. CMES-Computer Modeling in Engineering & Sciences, 1(2), 31–44.

This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1303


  • 1064


  • 0


Share Link